Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 192, NWS Jackson, MS

March 30, 2000Attala County, Madison County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 30, 2000, 1:06 AM CST for Attala County, Madison County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2000, 1:06 AM CST (07:06 UTC)
Expired
Mar 30, 2000, 1:30 AM CST
In force
24 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Attala County, MS, Madison County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 315 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
315 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 300708
SVRJAN
MSC007-089-300730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
106 AM CST THU MAR 30 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ATTALA COUNTY IN CENTRAL MISSISSIPPI
  NORTHERN MADISON COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 130 AM CST

* AT 106 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM NEAR PICKENS...OR ABOUT 15 MILES SOUTHWEST   
  OF DURANT...MOVING EAST AT 35 MPH.

THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS.

DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

82

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:30 PM CST, 9 hours 36 minutes earlier.

Area forecast discussion, Mar 29, 3:30 PM CST, 9 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CST WED MAR 29 2000

LATEST SURFACE ANALYSIS INDICATES STALLED FRONTAL BOUNDARY FROM JUST
SOUTH OF MERIDIAN TO JACKSON TO NEAR MONROE LOUISIANA. 88D
INDICATING SOME SHOWER AND THUNDERSTORM ACTIVITY ALONG THE
BOUNDARY...OVER THE JACKSON METRO AREA AND SOME STRONGER STORMS OVER
THE NORTHEAST LA PARISHES. CONVECTION IS MOSTLY ELEVATED AT THIS
TIME. MOISTURE RICH AIR WILL BE SOUTH OF THE BOUNDARY...WITH CURRENT
DEWPOINTS IN THE MID 50S TO UPPER 60S.

MODELS IN FAIR AGREEMENT TODAY...WITH A VERY ACTIVE SOUTHERN STREAM
PATTERN. STATIONARY FRONTAL BOUNDARY IS FORECAST TO REMAIN OVER
CENTRAL/SOUTH CENTRAL MS UNTIL TONIGHT...WHEN IT BEGINS MOVING BACK
NORTH AS A WARM FRONT...AS A LOW MOVES EAST ALONG THE BOUNDARY.

CONDITIONS ARE VERY UNSTABLE TO THE SOUTH OF THE BOUNDARY. CAPES ARE
FORECAST TO BE ABOVE 2000 J/KG IN THE SOUTH AND SOUTHEAST ZONES
LATER TODAY AND TONIGHT...WITH A BROAD SWATH OF ABOVE 1000 J/KG
CAPES SOUTH OF INTERSTATE 20. NEGATIVE LIS ARE FORECAST IN THE SAME
AREA...WITH -5 VALUES IN THE SOUTHERN AND SOUTHEASTERN TIER OF
ZONES. WITH AREA SOUTH OF I-20 IN MODERATE RISK FOR DAY ONE...WILL
MENTION SEVERE IN ZONES FOR THAT AREA.

ELEVATED CONVECTION IS POSSIBLE NORTH OF THE BOUNDARY THIS MORNING.
LATER IN THE PERIOD...CONVECTION WILL BECOME MORE SURFACE BASED.
BOTH THE ETA AND AVN FORECASTING A SHORTWAVE...CURRENTLY MOVING
QUICKLY OVER THE DESERT SOUTHWEST...TO BE OVER NORTHERN MS BY THE 24
TO 36 HOUR TIME PERIOD. LOW PRESSURE WILL BE OVER SOUTHWEST MS AT
THIS TIME AND WARM FRONT WILL BE OVER NORTHERN MS.

DRIER AIR SHOULD BEGIN TO FILTER INTO THE AREA BY THURSDAY AFTERNOON
AS LOW PRESSURE IS EAST OF THE AREA AND ASSOCIATED FRONTAL BOUNDARY
IS OVER EXTREME SOUTHERN MS. FRIDAY LOOKS TO BE MUCH DRIER.

AS FAR AS GUIDANCE GOES...AVN LOOKS MUCH BETTER THAN THE MOS AT THIS
TIME. THINK THE MOS POPS ARE WAY TOO LOW...CONSIDERING WE HAVE
ONGOING CONVECTION. TEMPS LOOK FAIRLY CLOSE AND WILL TAKE
COMPROMISE.

QPF DISCUSSION: ETA QPF LOOKS GOOD THIS MORNING. INITIAL CONVECTION
LOOKS TO BE OVER THE CENTRAL SECTIONS OF THE STATE. LATER IN THE
DAY...MORE WIDESPREAD CONVECTION IS EXPECTED TO DEVELOP OVER THE
SOUTHERN SECTIONS OF THE STATE.

IN THE EXTENDED: CURRENT PACKAGE LOOKS FINE AND WILL ONLY MAKE
COSMETIC CHANGES.

.PRELIM NUMBERS...
JAN 74/57/73/51 7720
MEI 75/56/73/50 7720

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.
32

In the hours before

Special weather statement, Mar 29, 8:55 PM CST, 4 hours 11 minutes before
MSZ053>055-059>066-072>074-300325-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
855 PM CST WED MAR 29 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CLEARED A PORTION OF
TORNADO WATCH 136 AS OF 855 PM. COUNTIES CLEARED INCLUDE:

CLAIBORNE...COPIAH...SIMPSON...ADAMS...JEFFERSON...FRANKLIN...
LINCOLN...LAWRENCE...JEFFERSON DAVIS...COVINGTON...JONES...
MARION...LAMAR...FORREST.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 10:49 PM CSTSevere Thunderstorm WarningJANWebster41 min
Mar 29, 11:36 PM CSTSevere Thunderstorm WarningJANSharkey, Washington39 min
Mar 30, 12:06 AM CSTSevere Thunderstorm WarningJANHumphreys, Yazoo39 min
Mar 30, 12:45 AM CSTSevere Thunderstorm WarningJANHolmes, Yazoo45 min
Mar 30, 1:29 AM CSTSevere Thunderstorm WarningJANAttala, Leake46 min
Mar 30, 2:21 AM CSTSevere Thunderstorm WarningJANKemper, Neshoba39 min
Mar 30, 2:59 AM CSTSevere Thunderstorm WarningJANLeake, Neshoba31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.